MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP493H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/18/2025 h6 component code: g07002 - no device problem found this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: * please provide the account or facility name? * please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) * please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.--per new requirement from cac (cyberspace administration of china), in case complaint reporter¿s employer is related to military, police department, military academy/institution, political party, government organ/agency or classified unit, the name of such employer should be desensitized and redacted prior to be transferred abroad.H3 investigational summary: the product was returned to ethicon for evaluation.Two suture pieces were returned for analysis.Product code vcp493h.The visual assessment of the returned samples shows that the needles were not returned for evaluation.The sutures pieces were examined, and the extremes were noted appears to be broken, and the insertion mark could not be observed.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached on the cause of the reported event.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.It was reported that the problem of pulling off suture needle had happened in the newly dispensed suture when it was opened to prepare for surgery.Changed another three to continue the surgery, the same problem happened.Changed another five to continue the surgery, the problem of pulling off suture needle happened in surgery.Changed another one to complete the surgery.There were no patient consequences reported.Additional information was requested.

Brand Name
VCL+ UD 18IN 5-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22283199
Report Number2210968-2025-07028
Device Sequence Number8819812
Product Code GAM
UDI-Device Identifier10705031150034
UDI-Public(01)10705031150034(17)290930(10)103UJG
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP493H
Device Lot Number103UJG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown